Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 119, NWS Pueblo, CO

October 12, 2012Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Oct 12, 2012, 8:09 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2012, 8:09 PM MDT (02:09 UTC)
Expired
Oct 12, 2012, 9:15 PM MDT
In force
66 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2036 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WUUS55 KPUB 130209
SVRPUB
COC009-071-130315-
/O.NEW.KPUB.SV.W.0119.121013T0209Z-121013T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
809 PM MDT FRI OCT 12 2012

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 915 PM MDT

* AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KIM...OR 45 MILES WEST OF SPRINGFIELD...AND MOVING NORTHEAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  KIM AND PRITCHETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3763 10310 3734 10281 3712 10346 3739 10353
TIME...MOT...LOC 0210Z 228DEG 38KT 3725 10338
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
148 
WWUS55 KPUB 130219
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
819 PM MDT FRI OCT 12 2012

COC009-071-130315-
/O.CON.KPUB.SV.W.0119.000000T0000Z-121013T0315Z/
BACA CO-LAS ANIMAS CO-
819 PM MDT FRI OCT 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LAS ANIMAS AND WEST CENTRAL BACA COUNTIES UNTIL 915 PM MDT...

AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF KIM...OR 37 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST
AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  PRITCHETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3735 10335 3748 10337 3763 10310 3734 10281
      3715 10336
TIME...MOT...LOC 0219Z 228DEG 38KT 3732 10326
WIND...HAIL 60MPH 1.00IN

$$
097 
WWUS55 KPUB 130232
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
832 PM MDT FRI OCT 12 2012

COC009-071-130315-
/O.CON.KPUB.SV.W.0119.000000T0000Z-121013T0315Z/
BACA CO-LAS ANIMAS CO-
832 PM MDT FRI OCT 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LAS ANIMAS AND WEST CENTRAL BACA COUNTIES UNTIL 915 PM MDT...

AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16 MILES
WEST OF PRITCHETT...OR 29 MILES WEST OF SPRINGFIELD...MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  PRITCHETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3738 10322 3757 10319 3763 10310 3734 10281
      3723 10313
TIME...MOT...LOC 0233Z 228DEG 38KT 3742 10312
WIND...HAIL 60MPH 1.00IN

$$
454 
WWUS55 KPUB 130247
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
847 PM MDT FRI OCT 12 2012

COC071-130257-
/O.CAN.KPUB.SV.W.0119.000000T0000Z-121013T0315Z/
LAS ANIMAS CO-
847 PM MDT FRI OCT 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAS ANIMAS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3727 10306 3739 10305 3751 10305 3757 10304
      3734 10281
TIME...MOT...LOC 0247Z 228DEG 38KT 3752 10298

$$

COC009-130315-
/O.CON.KPUB.SV.W.0119.000000T0000Z-121013T0315Z/
BACA CO-
847 PM MDT FRI OCT 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BACA COUNTY UNTIL 915 PM MDT...

AT 845 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES
NORTHWEST OF PRITCHETT...OR 22 MILES WEST OF SPRINGFIELD...MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3727 10306 3739 10305 3751 10305 3757 10304
      3734 10281
TIME...MOT...LOC 0247Z 228DEG 38KT 3752 10298
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:01 PM MDT, 5 hours 8 minutes earlier.

Area forecast discussion, Oct 12, 3:01 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT FRI OCT 12 2012

.SHORT TERM...
(TONIGHT AND SATURDAY)

SATELLITE IMAGES SHOWING A BROAD UPR LOW CIRCULATION CENTERED NR THE
SRN TIP OF NV EARLY THIS AFTERNOON.  THE UPR LOW CENTER IS EXPECTED
TO TRACK NORTHEASTWARD INTO NWRN CO BY 06Z SAT WITH A TRAILING TROF
EXTENDING BACK INTO SWRN AZ. BY 18Z SAT THE LOW CENTER IS FORECAST
TO BE IN THE SRN CORNER OF NE WITH THE TROF EXTENDING ACRS SERN CO
AND INTO CENTRAL NM...AND THEN IT MOVES EAST OF THE STATE BY 00Z SUN.

ALREADY TODAY A COUPLE SHORTWAVES HAVE BROUGHT ROUNDS OF
SHOWERS AND TSTMS TO THE MTS AND HIGH VALLEYS....WITH SOME EXPECTED
TO MOVE OFF THE MTS AND OVR THE SERN PLAINS A LITTLE LATER THIS
AFTERNOON AND THIS EVENING. MODELS INDICATING A BAND OF CONVECTION
WORKING ITS WAY EASTWARD ACRS THE SERN PLAINS THIS EVENING...AND BY
MIDNIGHT MAINLY BEING OVR BACA AND PROWERS COUNTIES...WITH A DRY
SLOT WORKING ITS WAY OVR THE REST OF THE SERN PLAINS FOR THE LATE
NIGHT HOURS. AS FOR SEVERE WEATHER...SPC HAS MOVED THE SLIGHT RISK
AREA TO THE SOUTH.  DEW POINTS THIS AFTERNOON OVR THE FAR SERN
PLAINS ARE IN THE LOWER 40S...WITH THE HIGHER DEW POINT AIR
REMAINING WELL TO THE SOUTH. THUS CAPE VALUES OVR THE SERN PLAINS
REMAIN LOW.  THERE IS STILL A CHANCE FOR ONE OR TWO SEVERE STORMS
OVR THE FAR SOUTHERN AND SOUTHEASTERN PLAINS...WITH STRONG WINDS OR
HAIL AROUND 1 INCH IN DIAMETER POSSIBLE THIS EVENING. WRAP AROUND
THE UPR LOW DURING THE LATE NIGHT HOURS IS EXPECTED TO CONTINUE
PRODUCING PCPN OVER THE CENTRAL COLORADO MTS...WITH PROBABLY SOME
LIGHT PCPN OVR PORTIONS OF THE SOUTHWEST MOUNTAINS. WILL NOT EXTEND
THE WINTER WEATHER ADVISORY FOR THE SW MTS...WHICH WL EXPIRE AT
03Z...AND WL KEEP THE ADVISORY GOING FOR THE EASTERN SAWATCH
MOUNTAINS INTO MIDDAY SAT.  COULD SEE A FEW SHOWERS LINGER ALONG THE
KS BORDER UNTIL AROUND 12Z SAT. WITH THE PCPN THAT THE SAN LUIS
VALLEY HAS HAD TODAY AND WITH THE EXPECTED DECREASE IN CLOUDS LATER
TONIGHT...THERE COULD BE SOME LOW CLOUDS AND FOG LATE TONIGHT AND
EARLY SAT MORNING.

A FEW SHOWERS COULD CONTINUE INTO THE EARLY AFTERNOON OVR THE
CENTRAL MTS BUT ARE EXPECTED TO END BY LATE AFTERNOON. COOL
NORTHERLY FLOW AND SOME BREEZY CONDITIONS ARE EXPECTED SAT
AFTERNOON...HOWEVER IN GENERAL TEMPS SHOULD BE WARMER THAN TODAY.

.LONG TERM...
(SATURDAY NIGHT THROUGH NEXT FRIDAY)

MAIN UPPER TROUGH AXIS IS EAST OF THE STATE BY SATURDAY
EVENING...THOUGH MOIST NORTHWEST FLOW WILL LIKELY KEEP A FEW -SHSN
GOING ALONG THE CONTINENTAL DIVIDE NORTH OF MONARCH PASS THROUGH
THE NIGHT. AIR MASS BEHIND THE TROUGH IS NOT PARTICULARLY
COLD...AND WITH WINDS SLOW TO SUBSIDE SATURDAY EVENING OVER THE
PLAINS...EXPECT SUB-FREEZING TEMPS TO BE LIMITED TO MOUNTAINS AND
WESTERN VALLEYS WHERE WINDS DIMINISH BY EARLY SUNDAY MORNING.

RATHER UNEVENTFUL FORECAST FROM SUNDAY ONWARD...AS UPPER RIDGE
OVER THE AREA SUN/MON FLATTENS TUE/WED AS UPPER TROUGH DEEPENS
ACROSS THE GREAT LAKES. SHOULD BE A VERY NICE FALL DAY SUNDAY
WITH LIGHT WINDS AND MILD TEMPS...THEN BREEZY AND WARMER MONDAY AS
LEE TROUGH DEEPENS AHEAD OF UPPER WAVE MOVING THROUGH THE NORTHERN
ROCKIES. WEAK FRONT TUES THEN BRINGS COOLER AIR TO THE AREA
TUE/WED...BEFORE WARMER AIR SPREADS BACK EASTWARD THU/FRI AHEAD OF
BUILDING WESTERN U.S. UPPER RIDGE. APPEARS ONLY PRECIP CHANCES
WILL BE OVER THE HIGHER PEAKS OF THE CENTRAL MOUNTAINS TUE/WED AS
MOIST NORTHWEST FLOW AND WEAK SHORT-WAVE ENERGY WRING OUT SOME
LIGHT SNOW SHOWERS AND FLURRIES FROM TIME TO TIME.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS CHANCES WILL CONTINUE AT THE
TAF SITES THROUGH ABOUT 03Z...WITH BRIEF MVFR CONDITIONS
POSSIBLE AND MAYBE EVEN BRIEF IFR CONDITIONS WITH STORMS AT KALS.
AFT 03Z KCOS SHOULD HAVE VFR CONDITIONS THUR THE NIGHT AND ON
SAT...WITH SOME BREEZY NW TO NW WINDS SAT AFTERNOON. KALS COULD
SEE SOME FOG AND LOW CLOUDS DEVELOP LATE TONIGHT WITH IFR OR LOWER
CONDITIONS. AFTER THE POTENTIAL FOR SOME MORNING LOW CLOUDS AND
FOG AT KALS...CONDITIONS SHOULD BE VFR WITH SOME BREEZY NWRLY
WINDS IN THE AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 PM MDT THIS EVENING FOR COZ066-
068.

WINTER WEATHER ADVISORY UNTIL 1 PM MDT SATURDAY FOR COZ060.

&&

28/10
Hazardous weather outlook, Oct 12, 3:28 PM MDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT FRI OCT 12 2012

COZ058>089-093>099-132130-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
328 PM MDT FRI OCT 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL CONTINUE OVER THE SOUTHWEST MOUNTAINS THIS EVENING WITH
THE POTENTIAL FOR A COUPLE INCHES OF ADDITIONAL ACCUMULATION...
MAINLY ABOVE 10000 FEET. CHANCES FOR SNOW WILL THEN DECREASE OR
END BY LATE NIGHT IN THE SOUTHWEST MOUNTAINS. SNOW IS EXPECTED TO
CONTINUE OVER THE CENTRAL COLORADO MOUNTAINS TONIGHT...WITH A FEW
ADDITIONAL INCHES OF ACCUMULATION EXPECTED...ESPECIALLY OVER THE
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. THE REST OF THE
MOUNTAINS WILL ALSO HAVE THE CHANCE FOR SOME SNOW SHOWERS THIS
EVENING...BUT ONLY LIGHT ACCUMULATIONS ARE EXPECTED.

THIS EVENING AS STORMS MOVE ACROSS THE SOUTHEAST PLAINS...THERE IS
THE POTENTIAL FOR ONE OR TWO TO BECOME SEVERE...WITH WIND GUSTS IN
EXCESS OF 60 MPH BEING THE MAIN THREAT...BUT HAIL UP TO ONE INCH
IN DIAMETER COULD ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH ELEVATION SNOW...GENERALLY ABOVE 10000 FEET WILL BE ONGOING
SATURDAY MORNING AND PERSIST INTO SATURDAY AFTERNOON. THE HEAVIEST
SNOWFALL IS FORECAST ACROSS THE CENTRAL MOUNTAINS WHERE AN
ADDITIONAL 1 TO 3 INCHES OF SNOW IS EXPECTED THROUGH THE
AFTERNOON.

ANOTHER QUICK MOVING STORM SYSTEM WILL TRACK ACROSS THE ROCKIES
TUESDAY INTO WEDNESDAY. THIS WILL BRING ANOTHER ROUND OF LIGHT
SNOWFALL TO THE CENTRAL MOUNTAINS. ANY ACCUMULATIONS ARE EXPECTED
TO BE MINOR AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE MOUNTAINS THIS EVENING...AND THROUGH TONIGHT
OVER THE CENTRAL MOUNTAINS...AND WILL BE POSSIBLE ACROSS THE
SOUTHEAST PLAINS THIS EVENING.

28/28

In the hours before

Special weather statement, Oct 12, 4:24 PM MDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
424 PM MDT FRI OCT 12 2012

COZ081-084-085-122300-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
424 PM MDT FRI OCT 12 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...THIS
   INCLUDES...THE WALDO CANYON WILDFIRE BURN SCAR.

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
WEAK THUNDERSTORM NEAR CASCADE...OR 9 MILES NORTHWEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHWESTERN COLORADO SPRINGS AND THE WALDO CANYON BURN SCAR.

RAINFALL AMOUNTS WITH THE SHOWERS AND THUNDERSTORMS WILL BE UP TO A
TENTH OF AN INCH.  EXCESSIVE RUNOFF IS NOT ANTICIPATED AT THIS TIME.

STARK
Special weather statement, Oct 12, 7:47 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
747 PM MDT FRI OCT 12 2012

COZ094-097-099-130215-
EASTERN LAS ANIMAS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD
VICINITY/BACA COUNTY-
747 PM MDT FRI OCT 12 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF BRANSON...OR 46 MILES EAST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 50 MPH.

METEOROLOGICAL CONDITIONS ARE FAVORABLE FOR THESE STORMS TO
INTENSIFY AND BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE LARGE HAIL.

LOCATIONS IMPACTED INCLUDE...
  KIM.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 8:42 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers63 min
Oct 12, 9:19 PM MDTSevere Thunderstorm WarningPUBBaca26 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.